Parkinson's Movement
13,792 members12,348 posts

Carbidopa-Levodopa 125 MG-ENTA. What am I doing wrong?

I am currently taking Carbidopa Levodopa 125 MG-ENTA . My doctor prescribed 1 tablet no more that 5 times a day. I am taking 4 tablets every 3 hours, first dose at 10:00 A., I eat small meal to avoid side effects, but no matter what I do I still get this terrible episodes,can't open my eyes,nausea ,tight throat and short of breath. this happens to me 4 days out of the week. I can't figure out what is causing this? is it the food, the juice , the oil that used to cook, the sugar ? don't know. Today I had a procedure got sedated not eat anything only took 2 pills during the whole day, no side effects, just a little nausea and I was fine . Has anybody experienced this? what should I avoid? is it the dose that is too high? please help.

17 Replies
oldestnewest

"My doctor prescribed 1 tablet no more that 5 times a day. I am taking 4 tablets every 3 hours ..."

I assume you mean: "I am taking 4 tablets per day, one every 3 hours ..."

You could certainly try dropping down to 3 tablets per day to see if this reduces the side effects (and still provides sufficient symptomatic relief). Or even 2 tablets per day (maybe even taken as half a tablet 4 times per day). It sounds like your doctor has given you plenty of scope to experiment.

1 like
Reply

Be careful

Can not be discontinued drugs. You have to do it gradually. Change the doctor.

Wipe the eyelids with oil over night. then it will be fine.

Attention, close your eyes and only wipe the eyelids

1 like
Reply

Thanks! i will follow the advice .

Reply

Sounds to me you are having an allergic reaction not side effects. you should call your doctor and maybe stop taking the med as soon as possible and you should be careful taking the meds your throat could swell and you could possible die. please be careful

5 likes
Reply

Bailey's advice sounds reasonable i.e. give your doctor a call, report your experience, and seek his/her advice.

If it turns out not to be an allergic reaction, you could consider starting again, but more slowly this time. For example, my neurologist starts new patients on the Madopar 100/25 tablet according to the following schedule:

--------------Breakfast Lunch Dinner

1st week: quarter quarter quarter (after meals)

2nd week: half half half (after meals)

3rd week: full full full (after meals)

4th week: full full full (half hour before meals)

5th week etc. (same as 4th week)

1 like
Reply

I hope you meant 1 tablet 4 times a day.

Three hourly seems a very short interval, as you are taking all 4 tablets within 10 hours (then going unmedicated for 14).

Try taking them 5 hourly.

You mentioned juice - avoid grapefruit.

3 likes
Reply

Hello, Yes I meant 1 tablet 4 times a day. Thank you so much for tje advice I will try to take it 5 hourly. I will keep you posted.

Reply

From what I able to tell this appears to be an immediate release medication. Many patients do better with timed release/controlled-release/extended-release versions of carbidopa levodopa, such as Sinemet CR, Rytary, or madopar HBS.

Reply

Yes, it's an immediate release medication.

1 like
Reply

It is an extended release product and it sounds like you are taking too much. The side effects you describe are the ones that accompany an overdose of this med.

2 likes
Reply

It is NOT an allergic reaction. If it were you would have experienced the reaction on the day you took only 2 tablets. Try taking less and see how you feel.

1 like
Reply

Thank you so much. I will try it , hope this helps.

Reply

Actually, throat swelling can be a sign of allergy, and can be life-threatening if it prevents breathing. Also allergy to medication can arise after the first dose, and that has actually happened to me personally.

1 like
Reply

Yes that is true but the poster reported no reoccurrence of the symptoms in a dose that was subsequent to the problematic doses.

Reply

If you want to take this particular drug, seems to me like your diet ought to be a consideration since you say the side effects were significantly reduced after fasting.

You eat sugar which indicates you probably eat a lot of things you may wish to reconsider, such as the oil you're using to cook.

Changing your diet might be good thing to do regardless of which drug you take.

IMHO, there are few things a PWP can do that is worse than eating sugar.

1 like
Reply

Protein interferes with absorption. Try taking your meds one hour before or two hours after your meal. Also space the pills farther apart.

Reply

We had to take my mom off of the carpidopa and try something new.

Her episodes where getting closer and her suffering was horrific.

Rytary is the new time released rx.

We will see...

good luck to you..

I’m sorry you have to go through this.

Reply

You may also like...